MAUDE Adverse Event Report: MICROVENTION, INC. HYPERSOFT 3D ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYPERSOFT 3D ADVANCED; EMBOLIZATION COIL
Model Number 8410-0208-A2
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was has not yet been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during repositioning of an embolization coil, the coil unexpectedly detached without use of the controller.The coil was retrieved with a snare device.There was no reported patient injury.The current patient's status is reported to be doing okay.
 
Additional Manufacturer Narrative
The device was returned without the implant for evaluation.The resistance of the system was noted to be within specification.The v-grip associated with the complaint was not returned; however, pusher passed the pretest with a new v-grip, showing a green light in all 4 angular locations.The body coil section after the pet transition, close to distal heater coil section, was noted to be wavy.The hypotube was visibly kinked in the middle section.The heater coil with pet covering was noted to be slightly compressed.The attachment monofilament demonstrated a stretched tail.Based on the investigation of the pusher and provided information, the complaint can be confirmed.The specific root cause of this complaint is unknown; however, the device exhibits evidence that it was subjected to tensile forces that exceeded its strength specifications.

Brand Name
HYPERSOFT 3D ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key6909873
Report Number2032493-2017-00248
Device Sequence Number116457
Product Code HCG
UDI-Device Identifier00816777025098
UDI-Public(01)00816777025098(11)170707(17)220630(10)1707071W5
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K161452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Model Number8410-0208-A2
Device Lot Number1707071W5
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/08/2017
Supplement Date Received by Manufacturer09/08/2017
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date11/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;